Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

Quadruple Therapy

The cure of Hp usually requires antibiotics. Other things have been tried and have a weaker effect.

Moderators: Toni, barjammar, luci2010, Ondek-Expert, kkimura

Post Reply
Gcs1903
Posts: 4
Joined: Fri Aug 03, 2012 5:09 pm

Quadruple Therapy

Post by Gcs1903 » Fri Aug 03, 2012 5:21 pm

Hi,

Can anyone offer any advice about Quadruple Therapy and the side effects. I was diagnosed with HP last year and was treated with a triple combination of Clarythromycin/Omeoprazole and Metrinazadole. This seemed to alleviate the symptoms.

However, around May I started suffering stomach pain as if I was constantly hungry. I was retested and found to be positive for HP. A second course as above was prescribed. At the end of the course I suffered from food poisoning. About a month later I contracted gastric flu. A third HP test came back positive. After querying matters at my doctors, I have been put on a quadruple course involving Metrinazadole/Bismuth/Tetracycline and Lanzaprole. I am allergic to penicillin so my options are limited I understand.

I started the treatment a week ago and immediately I felt an improvement. However, around day 5 I felt nausea, day 6 brought slack bowel movements and on day 7 I have a persistent gnawing pain in my upper abdomen. This is almost like I feel hungry all the time but food doesn't ease it. I should also say that this is the feeling I had before the treatment began.

Are these symptoms common during quadruple therapy? I have read that the side effects can be horrendous and I am willing to persevere but I would have thought I would feel a bit better by now and not worse? I realise my stomach has been through a lot with the HP, the gastric flu and the food poisoning but nonetheless it is a worry, especially with the relationship between HP and cancer.

Any shared input will be gratefully revived.

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: Quadruple Therapy

Post by Helico_expert » Sat Aug 04, 2012 2:18 pm

the side effects that you are having is common. you'll probably notice your stool being very dark too. that is because of bismuth. after all, you already completed 7 days treatment. make sure you finish the whole treatment. 10 days? or 14 days?

keep us update your progress.

Gcs1903
Posts: 4
Joined: Fri Aug 03, 2012 5:09 pm

Re: Quadruple Therapy

Post by Gcs1903 » Sat Aug 04, 2012 6:44 pm

Thanks for the reply. I am on a 14 day course and I am determined to finish it despite the debilitating pain in my upper abdomen. I also have the dark stools as you rightfully pointed out. A lower abdominal pain is also bothering me just above my pelvis. This too started just before treatment. I guess HP symptoms are wide ranging once it gets on top of you.

Do you have any idea how long these symptoms usually last should treatment be succesful? I have been told by my GP that I will be getting referred for an endoscopy soon after the course if the symptoms don't ease.

Helico_expert
Site Admin
Posts: 2166
Joined: Wed Mar 02, 2011 7:20 am

Re: Quadruple Therapy

Post by Helico_expert » Sun Aug 05, 2012 7:29 am

10 days treatment is usually enough. 14 days treatment is just to make sure it really kill the bugs. If your side effect is really bad, stop at least after 10 days. Side effects usually stop after you stop your treatment. during the recovery, just eat plenty of fruits and water. After antibiotic treatment, you can have some probiotics to replenish the good bacteria in your guts. At least prevent the bad bacteria to dominate the stomach, which may already happened (usually that's the reason for the side effects in the bowel).

Post Reply

Return to “Treament for Helicobacter”